MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ROTATING HINGE KNEE CEMENTED OPTION FEMORAL COMPONENT LEFT SIZE D; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ROTATING HINGE KNEE CEMENTED OPTION FEMORAL COMPONENT LEFT SIZE D; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a right knee arthroplasty, a left femoral component was implanted.Reportedly, the hospital had other similar procedures planned for that week and it was not realized prior to the procedure by inventory control or by medical staff during the procedure that there was a left-oriented femoral component placed in the operating room, which had been intended for another procedure.The error was discovered after the left-oriented femoral component had been implanted in the patient's right knee.Since the procedure, the patient has not experienced any pain and has good knee extension and flexion.The patient was scheduled for a revision surgery to replace the femoral component with a right-oriented implant; however, the procedure was cancelled, as the patient was doing well post-operatively and the surgeon deemed the revision unnecessary.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - nexgen rotating hinge knee articular surface with hinge post size d 12mm catalog #: 00588004012 lot #: 66701267, nexgen rotating hinge knee precoat cemented tibial component size 4 catalog #: 00588000400 lot #: 64716349, nexgen standard cemented all poly patella 32mm catalog #: 00597206532 lot #: 66466985, nexgen straight stem extension 11mm x 100mm catalog #: 00598801011 lot #: 66455915.G2 - report source - foreign: event occurred in france.The complainant has indicated that the product will not be returned to zimmer biomet for investigation as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.The following sections were corrected: h4.H6 - component code - proposed code is mechanical (g04) - femur.The product was evaluated through manufacturing review; however, the reported event could not be confirmed.The device history records were reviewed and no discrepancies were identified.The instructions for use state to not use the product for other than labelled indications as the risk of implant failure is higher with inaccurate component alignment or positioning.Appropriate device selection is crucial to obtain a proper fit.The root cause can be attributed to off-label use, as the wrong femoral component was implanted in accordance with the instructions for use.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a4, b4, b7, g3, g6, h2, h11.

Brand Name
NEXGEN ROTATING HINGE KNEE CEMENTED OPTION FEMORAL COMPONENT LEFT SIZE D
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20894449
Report Number0001822565-2024-03897
Device Sequence Number15686898
Product Code KRO
UDI-Device Identifier00889024199125
UDI-Public(01)00889024199125(17)290717(10)65978145
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00588001401
Device Lot Number65978145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2024
Supplement Date Received by Manufacturer04/14/2025
09/17/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date04/18/2025
10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexMale
Patient Weight82 KG